MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60MA
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported during intraocular lens (iol) implant procedure, the damaged lens was not implanted.The procedure was completed without any harm to the patient.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The sample was not returned.Photos were provided.Photo one displayed the lens being held by fine tipped tweezers.The lens was held posterior surface facing the camera.There appeared to be viscoelastic on the lens.The optic edge appeared to be broken in two areas.Photo two displayed the lens held anterior surface toward the camera.The optic edge was broken in two areas.One broken optic edge area included a portion of one of the haptic insertion areas.The areas of damage are similar in spacing and appearance to damage from posts of the lens case.Product history records were reviewed, and the documentation indicated the product met release criteria.Associated product information was not provided.It is unknown if qualified products were used.Based on the provided photos, the optic edge was broken in two areas.There appeared to be viscoelastic on the lens.It is difficult to make a determination of handling without evaluation of the physical sample.The spacing and damage to the optic edge appears similar in appearance to damage from posts of a lens case.If a lens becomes misaligned in the lens case, lens damage may occur.A physical sample would be necessary to make a final determination.A final root cause cannot be determined based on available information.Due diligence has been performed in an attempt to obtain further information on this event.The reporter has not responded to request for follow-up information.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20613314
Report Number1119421-2024-02150
Device Sequence Number7353630
Product Code HQL
UDI-Device Identifier00380650699299
UDI-Public(01)00380650699299(17)260913(11)210915(10)15260570
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2026
Device Model NumberMA60MA
Device Catalogue NumberMA60MAN010
Device Lot Number15260570
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date01/03/2025
Date Device Manufactured09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale